Discussions that mention zonegran

Epilepsy board


Does anyone know if can taking too much seizure medicine make one have more seizures????

Tripp can't get control of his seizures. He has them daily. They are complex partials....this is what he does. He will smack his lips,flop his hands,pull on his clothes and repeat over and over "I;m ok...leave me alone" They last about 30 seconds or less. IF he is asleep he has them and they wake him up but once he is in the deep sleep he doesn't have them.

ALSO, if he is standing he will fall. He fell again this morning and cut his nose and his eye....bleed awful.

Let me tell you all he is on.... Depokate 750mg 3 times a day, Zonegran 200mg morning and 200 mg night.....also colonazepam 0.5 mg morning and night. He is falling a lot more.....BUT no grandmal seizures and he was having those every 2 weeks.....neuro is off today so can't call her...HELP
Has the Z caused weight loss during the time he has been on it (do you know)? That was my problem with Zonegran. It caused me to lose nearly 1/4 of my weight in a very short time (6-8 weeks), making me toxic on Dilantin.

I have since expanded the belt line being on Topa (from a 34 to a 38) and have been able to add pounds. Something that I had trouble maintaining when I first started on Topa. The two medications are related (Z and Topa).

That would be my first point to check, changes in weight. Depa likes to add weight, Z likes to take it away. Make sure if weight has not changed the levels are then within the usual range.

Check past level results for comparative (try to find the "average" result). I use my history for that all the time; drove my replacement doc mad having my lab numbers in my head.

--Travis
Betty, Remember, when on Poly, the Depakote needs to be increased into the two thousand range usually (1000-3000 on poly it says for a quick and dirty reference). Other meds cause Depa (usually) to drop, so we (the patient) need to have our levels bumped up.

Not being on Depa and Z at the same time I can't help there. My main worry is the weight issue the two drugs cause. They are opposing directions (oil and water at the same time).

Zonegran is within the range for dose. 400/day is the run of the mill dose. Thats what they wanted to bring me up to for starting, titrating up at 100mg/week. I never reached it due to the problem of weight loss.

Good luck on resolving it start of this week.

--Travis